Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 1, 2011, 2:46 AM PDT. It took effect at Oct 1, 2011, 12:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:46 AM PDT (09:46 UTC)
- In effect from
- Oct 1, 2011, 12:00 PM PDT
- Expired
- Oct 1, 2011, 2:42 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
598 WHUS76 KEKA 010946 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PDT SAT OCT 1 2011 PZZ470-011800- /O.NEW.KEKA.SC.Y.0079.111001T1600Z-111002T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 AM PDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS INCREASING LATE THIS MORNING TO 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THE AFTERNOON. WINDS WILL RAPIDLY DECREASE THIS EVENING. * SEAS: SHORT PERIOD WIND WAVES WILL BUILD BRIEFLY TO 4 TO 6 FT THIS AFTERNOON. ADDITIONALLY NORTHWEST SWELL NEAR 6 FT AT 10 SECONDS WILL CONTINUE TO TRAVERSE THE WATERS TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
121 WHUS76 KEKA 011535 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 AM PDT SAT OCT 1 2011 PZZ470-020000- /O.EXT.KEKA.SC.Y.0079.111001T1900Z-111002T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 835 AM PDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS WILL INCREASING THIS AFTERNOON WITH GUSTS UP TO 25 KT. WINDS WILL DROP OFF THIS EVENING AND REMAIN LIGHT THROUGH SUNDAY MORNING. * SEAS: SHORT PERIOD SEAS OF 5 TO 7 FT AT 10 SECONDS TODAY WILL DIMINISH TO 3 TO 5 FT ON SUNDAY AND THEN INCREASE TO AROUND 10 FT ON MON THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
680 WHUS76 KEKA 012142 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 PM PDT SAT OCT 1 2011 PZZ470-020545- /O.CAN.KEKA.SC.Y.0079.000000T0000Z-111002T0000Z/ /O.NEW.KEKA.SC.Y.0080.111002T1900Z-111004T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 242 PM PDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 11 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT SUNDAY AFTERNOON IN ADVANCE OF A COLD FRONT. WINDS SHOULD REACH 20 TO 30 KT WITH A CHANCE FOR GUSTS UP TO 35 KT SUNDAY NIGHT. * SEAS: SHORT PERIOD SEAS OF 5 TO 6 FT AT 10 SECONDS TONIGHT WILL DIMINISH TO 4 TO 5 FT BY SUNDAY MORNING...AND THEN INCREASE TO 10 TO 13 FT SUNDAY NIGHT THROUGH MONDAY AS WIND WAVES AND WESTERLY SWELL BUILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 2:57 PM PDT, 11 hours 49 minutes earlier.
Area forecast discussion, Sep 30, 2:57 PM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 257 PM PDT FRI SEP 30 2011 .SYNOPSIS...A WEAK STORM SYSTEM WILL BRING SCATTERED SHOWERS TO NORTHWEST CALIFORNIA ON SATURDAY. A BREAK IN THE WEATHER IS EXPECTED MOST OF SUNDAY BEFORE A MORE POTENT FRONT ARRIVES BY MONDAY MORNING. WET AND COOL WEATHER WILL THEN CONTINUE THROUGH AT LEAST WEDNESDAY. && .DISCUSSION...ANY OUTDOOR PLANS? THIS WEEKEND WILL BE YOUR BEST...AND LAST CHANCE FOR DRY WEATHER BEFORE THE FIRST MAJOR RAIN MAKER OF THE SEASON ARRIVES. A LARGE LOW SPINNING JUST SOUTH OF THE ALASKA PENINSULA WILL BE THE MAJOR PLAYER IN DETERMINING OUR WEATHER FOR NEXT WEEK. BEFORE THAT TIME...A WEAK LOW SPINNING A COUPLE HUNDRED MILES OFF THE MENDOCINO COAST WILL SLOWLY LIFT NE OVERNIGHT AS A WEAK SHORTWAVE PASSES TO OUR NORTH. WITH A FAIRLY DEEP MARINE LAYER ALREADY IN PLACE...AND INCREASED LIFT FROM THE SHORTWAVE PASSAGE...PATCHY DRIZZLE OR A LITTLE LIGHT RAIN IS POSSIBLE OVERNIGHT ALONG THE COAST. DURING THE DAY ON SAT AS THE SHORTWAVE AND ASSOCIATED FRONT PASSES BY...A FEW SHOWERS ARE POSSIBLE...MAINLY NORTH OF CAPE MENDOCINO. HIGH PRESSURE BRIEFLY TAKES HOLD SAT NIGHT AND SUN AHEAD OF A MORE POTENT COLD FRONT. THE COLD FRONTAL PASSAGE IS EXPECTED EARLY MON MORNING WITH WIDESPREAD RAIN AND GUSTY WINDS ACROSS NW CA. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 0.25 TO 0.75 INCHES. AN EVEN STRONGER FRONT ARRIVES TUE AFTN WITH ANOTHER SUBSTANTIAL SLUG OF MOISTURE AND STRONG WINDS. PWATS ASSOCIATED WITH THIS SECOND FRONT ARE FORECASTED TO BE 3 STANDARD DEVIATIONS ABOVE NORMAL (AROUND 1.25 INCHES)...WITH THE POSSIBLE ENTRAINMENT OF SOME TROPICAL MOISTURE. AFTER THE INITIAL FRONT PASSES BY...THE UPPER LEVEL TROUGH STILL LINGERS TO THE WEST. THIS MEANS THAT SHOWERS WILL CONTINUE BEFORE THE TROUGH AXIS AND ASSOCIATED COLD CORE MOVES OVERHEAD LATE WED. THE COLDEST AIR OF THE SEASON WILL ARRIVE BEHIND THIS FRONT...WITH SNOW LEVELS POSSIBLY FALLING AS LOW AS 5500 FT ON WED. RAINFALL TOTALS WITH THIS SECOND SYSTEM ARE STILL HIGHLY QUESTIONABLE...BUT EARLY FORECASTS FROM HPC INDICATE THE POSSIBILITY OF 2-4 INCHES. STAY TUNED FOR UPDATES ON THIS DEVELOPING SITUATION AS FORECASTS WILL BE FINE TUNED OVER THE WEEKEND. JCA && .AVIATION...SATELLITE IMAGERY SHOWED STRATOCUMULUS TYPE CLOUDS OVER THE WATERS AND ALONG THE COAST THIS AFTERNOON. MVFR CLOUD LAYER FROM 1500 TO 2500 FEET SHOULD SPREAD INLAND AGAIN TONIGHT AS A WEAK LOW APPROACHES FROM THE SW. EXPECT CLOUDS TO PUSH INTO KUKI AGAIN...PERHAPS AS EARLY AS 11 PM THIS EVENING. NOT TOO CONFIDENT CEILINGS OR VSBYS WILL DROP TO IFR AT KACV OR KCEC AGAIN TONIGHT AS THE SOUTHERLY FLOW ALOFT INCREASES AND THE AIR MASS COOLS SLIGHTLY. THEREFORE...TIMING OF IFR CONDS HAS BEEN ADJUSTED TO EARLY SAT. && .MARINE...A WK FRONT WILL APPCH THE WTRS SAT RESULTING IN A SLGT INCREASE IN S WINDS. A STRONGER FRONT WILL MOVE TOWARDS THE REGION SUN WITH S WINDS INCREASING TO 20-25 KT OVER THE OFFSHORE ZONES SUN AFTN AND EVE. WINDS WILL RELAX SLIGHTLY MON BEFORE ANOTHER FRONT APPROACHES THE WATERS MON NGT->TUE. SLY WINDS WILL INCREASE AGAIN TUE WITH POSSIBLE GUSTS TO 35-40 KT OVER THE OUTER WATERS. POST FRONTAL SWELL GROUPS WILL BUILD MON->WED AND HIT 11-13 FT FROM TIME TO TIME. && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Sep 30, 4:57 AM PDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 457 AM PDT FRI SEP 30 2011 CAZ001>004-076-011200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 457 AM PDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH NORTHWEST CALIFORNIA MONDAY MORNING RESULTING IN A PERIOD OF STEADY RAIN FOLLOWED BY SHOWERY AND COOLER WEATHER LINGERING INTO TUESDAY. A MORE POTENT STORM SYSTEM IS EXPECTED TO ARRIVE TUESDAY NIGHT INTO WEDNESDAY WITH POTENTIALLY HEAVY RAIN AND CONTINUED COOL TEMPERATURES. SOME WET SNOWFALL IS POSSIBLE IN THE MOUNTAINS BUT IS EXPECTED TO REMAIN ABOVE PASS LEVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:42 PM PDT | Small Craft Advisory | EKA | 7 days |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.